Alert archive / Oregon / High Wind Watches in 2012
High Wind Watch 1, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Jan 15, 2012, 3:31 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 18, 2012, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 3:31 AM PST (11:31 UTC)
- In effect from
- Jan 18, 2012, 4:00 AM PST
- Expired
- Jan 16, 2012, 2:06 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS76 KMFR 151131 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 331 AM PST SUN JAN 15 2012 ORZ030-031-151245- /O.CAN.KMFR.WI.Y.0003.000000T0000Z-120115T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 331 AM PST SUN JAN 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THROUGH THE MORNING HOURS AS A COLD FRONT MOVES AWAY. GUSTY WINDS WITH A FEW GUSTS TO 45 MPH ARE STILL POSSIBLE POSSIBLE OVER THE RIDGES THIS MORNING. WEST WINDS WILL INCREASE AGAIN THIS AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ ORZ021-022-152315- /O.NEW.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...NORTH BEND...GOLD BEACH 331 AM PST SUN JAN 15 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: NORTH BEND...GOLD BEACH. * IMPACTS...HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
5 follow-up statements
445 WWUS76 KMFR 152239 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PST SUN JAN 15 2012 ORZ021-161600- /O.NEW.KMFR.FZ.W.0002.120116T0800Z-120116T1600Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 239 PM PST SUN JAN 15 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TEMPERATURES...LOW TEMPERATURES WILL FALL TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT INTO MONDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COQUILLE. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. * WINDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: NORTH BEND...GOLD BEACH. * IMPACTS...HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-161600- /O.NEW.KMFR.FR.Y.0001.120116T0800Z-120116T1600Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 239 PM PST SUN JAN 15 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TEMPERATURE: LOWS TONIGHT INTO MONDAY MORNING WILL RANGE FROM 32 TO 37 DEGREES. * LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS. * IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. * WINDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: GOLD BEACH. * IMPACTS...HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PETRUCELLI
032 WWUS76 KMFR 161100 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PST MON JAN 16 2012 ORZ021-161900- /O.CON.KMFR.FZ.W.0002.000000T0000Z-120116T1600Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 300 AM PST MON JAN 16 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TEMPERATURES: LOWS THIS MORNING WILL BE 29 TO 32 DEGREES. * LOCATIONS INCLUDE: NORTH BEND...COQUILLE. * IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: NORTH BEND...PORT ORFORD. * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-161900- /O.CON.KMFR.FR.Y.0001.000000T0000Z-120116T1600Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 300 AM PST MON JAN 16 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TEMPERATURES: LOWS THIS MORNING WILL BE 32 TO 36 DEGREES. * LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS. * IMPACTS: SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: GOLD BEACH * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
399 WWUS76 KMFR 161555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 755 AM PST MON JAN 16 2012 ORZ021-170000- /O.EXT.KMFR.FZ.W.0002.000000T0000Z-120116T1800Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 755 AM PST MON JAN 16 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TEMPERATURES: LOWS THIS MORNING WILL BE 29 TO 32 DEGREES. * LOCATIONS INCLUDE: NORTH BEND...COQUILLE. * IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: NORTH BEND...PORT ORFORD. * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-170000- /O.EXT.KMFR.FR.Y.0001.000000T0000Z-120116T1800Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 755 AM PST MON JAN 16 2012 ...FROST ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TEMPERATURES: LOWS THIS MORNING WILL BE 32 TO 36 DEGREES. * LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS. * IMPACTS: SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: GOLD BEACH * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PETRUCELLI
801 WWUS76 KMFR 161805 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1005 AM PST MON JAN 16 2012 ORZ021-171200- /O.EXP.KMFR.FZ.W.0002.000000T0000Z-120116T1800Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 1005 AM PST MON JAN 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: NORTH BEND...PORT ORFORD. * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ022-171200- /O.EXP.KMFR.FR.Y.0001.000000T0000Z-120116T1800Z/ /O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 1005 AM PST MON JAN 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: GOLD BEACH * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PETRUCELLI
049 WWUS76 KMFR 162206 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 206 PM PST MON JAN 16 2012 ORZ022-171200- /O.UPG.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ /O.NEW.KMFR.HW.W.0003.120118T0900Z-120119T0300Z/ /O.NEW.KMFR.FZ.W.0003.120117T0900Z-120117T1700Z/ /O.NEW.KMFR.FR.Y.0002.120117T0900Z-120117T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 206 PM PST MON JAN 16 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. IN ADDITION...A FROST ADVISORY HAS BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. * TEMPERATURES...LOW TEMPERATURES IN THE WARNING AREA WILL FALL TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT INTO TUESDAY MORNING. LOW TEMPERATURES IN THE ADVISORY AREA WILL FALL TO BETWEEN 33 AND 36 DEGREES. * LOCATIONS INCLUDE: BROOKINGS...INTERIOR VALLEY LOCATIONS. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. * WINDS: SOUTH WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: GOLD BEACH...PISTOL RIVER. * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES ARE MORE THAN LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-171200- /O.UPG.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/ /O.NEW.KMFR.HW.W.0003.120118T0900Z-120119T0300Z/ /O.NEW.KMFR.FZ.W.0003.120117T0900Z-120117T1700Z/ SOUTH CENTRAL OREGON COAST- 206 PM PST MON JAN 16 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOW TEMPERATURES WILL FALL TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT INTO TUESDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COQUILLE. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. * WINDS: SOUTH WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE DAY WEDNESDAY. * LOCATIONS INCLUDE: PORT ORFORD...NORTH BEND. * IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ PETRUCELLI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 15, 2:40 AM PST, 51 minutes earlier.
Area forecast discussion, Jan 15, 2:40 AM PST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PST SUN JAN 15 2012
.DISCUSSION...THE COLD FRONT CONTINUES TO PROGRESS THROUGH MY
FORECAST AREA THIS MORNING AND WILL BE ENTIRELY THROUGH BY DAWN.
COLD ADVECTION IS UNDERWAY ACROSS MUCH OF THE PACNW AND WILL BRING
MUCH COOLER WEATHER WITH LOW SNOW LEVELS FOR THE NEXT SEVERAL
DAYS. IR SATELLITE SHOWS A LARGE AREA OF OPEN CELLULAR CONVECTION
OUT OVER THE OCEAN WHICH WILL BE MOVING ONSHORE TODAY, PROVIDING
US WITH PLENTY OF SHOWER ACTIVITY FROM THE CASCADES/SISKIYOUS
WEST, MOST OF WHICH WILL BE SNOW. THE MAIN UPPER LOW IS CURRENTLY
APPROACHING THE NW WASHINGTON COAST AND WILL SWING INLAND THIS
AFTERNOON. AS THIS MAIN TROUGH AXIS AND THE CORE OF COLD AIR ALOFT
CROSS OVER MY FORECAST ARE THIS AFTERNOON, SHOWER ACTIVITY WILL
PEAK. STILL EXPECTING MAINLY LIGHT ACCUMULATIONS OUTSIDE THE
MOUNTAINS, BUT ANY ACCUMULATION WILL PRODUCE IMPACTS. HOWEVER,
WHEN WE BEGIN TO COOL FROM LATE AFTERNOON THROUGH EARLY EVENING
WILL BE THE MOST LIKELY TIME TO SEE IMPACTS. THE PASSES AND HIGHER
HILLS WILL SEE THE HIGHER END OF THE ACCUMULATIONS (2-3 INCHES),
BUT DURING THIS PERIOD ALL LOCATIONS INLAND FROM THE COAST COULD
SEE ANYWHERE FROM A DUSTING TO AN INCH. THE CURRENT FORECAST AND
WINTER WEATHER ADVISORY COVERS THIS PRETTY WELL AND I HAVEN'T
CHANGED IT. SNOW SHOWERS ON THE EAST SIDE WILL BE MUCH MORE
SCATTERED AND OF LITTLE IMPACT.
SHOWER ACTIVITY DECREASES TONIGHT, BUT THEN INCREASES AGAIN OVER
THE WEST SIDE LATE MONDAY INTO TUESDAY AS THE UPPER JET
STRENGTHENS AND TAKES AIM AT THE PACNW. AGAIN, SNOW LEVELS WILL BE
LOW DURING THIS PERIOD AND THESE SHOWERS ARE LIKELY TO BE SNOW.
POSSIBLE ACCUMULATIONS DURING THIS PERIOD WILL BE SIMILAR TO
TODAY...WITH 2-3 INCHES POSSIBLE OVER THE HILLS AND MOUNTAINS AND
A TRACE-1 INCH IN THE VALLEYS. HAVE DECIDED NOT TO ISSUE ANY
ADVISORIES FOR THE TUESDAY PERIOD, PARTLY TO AVOID CONFUSION WITH
CURRENT HEADLINES, BUT ALSO TO HAVE AN OPPORTUNITY TO SEE HOW
TODAY PANS OUT.
THE MOST TROUBLING FORECAST PERIOD IS TUESDAY NIGHT INTO WEDNESDAY
AS A VERY MOIST WARM FRONT APPROACHES WITH COLD AIR POSSIBLY STILL
TRAPPED IN THE VALLEYS. WE COULD SEE A PERIOD OF SNOW OR FREEZING
RAIN OVER SOME WEST SIDE VALLEYS TUESDAY NIGHT BEFORE IT GOES TO
RAIN. AND WE COULD SEE A MIXED BAG OF PRECIPITATION WELL INTO
WEDNESDAY ON THE EAST SIDE. OF COURSE THIS WOULD DEPEND ON HOW MUCH
WIND WE GET AHEAD OF THE WARM FRONT TO SCOUR OUT THE COLD AIR.
FREEZING RAIN IS A VERY RARE OCCURENCE IN THIS PART OF THE WORLD FOR
A REASON, AND AT THIS POINT, I TEND TO THINK WINDS WILL MIX OUT THE
COLD AIR. GIVEN THE VERY TENUOUS NATURE OF THIS PERIOD, WILL NOT BE
CHANGING THE GOING FORECAST. BUT THIS PERIOD WILL NEED TO BE
MONITORED CLOSELY AS FREEZING RAIN IS ALSO A VERY HIGH IMPACT EVENT,
ESPECIALLY WITH THE HIGH QPF WE'RE DEALING WITH. ONE THING WE CAN
HAVE CONFIDENCE ABOUT TUESDAY NIGHT INTO WEDNESDAY IS THE WINDS
OVER THE WATERS AND ALONG THE COAST. THUS WE WILL BE ISSUING A
STORM WATCH FOR THE WATERS AND A HIGH WIND WATCH FOR THE COAST.
HAVEN'T MADE ANY CHANGES TO THE FORECAST BEYOND WEDNESDAY. WE ARE
STILL LOOKING AT A VERY WET, WINDY, AND STORMY PERIOD THROUGH THE
END OF THE WEEK AND PROBABLY INTO NEXT WEEKEND AS WELL. -WRIGHT
&&
.AVIATION...SATELLITE SHOWS A LOT OF LOW TOPPED CONVECTION
BEGINNING TO COME ONSHORE WHICH WILL PROVIDE US WITH -SHSN AND
MVFR CIGS THROUGH THE DAY TODAY. -SHSN WILL BECOME NUMEROUS
DURING THE AFTERNOON AS THE CORE OF COLD AIR COMES OVER AND THEN
DECREASE IN THE EVENING. CIGS SHOULD CONTINUE TO BE MVFR THROUGH
THE DAY, EXCEPT BRIEFLY LOWERERING TO IFR DURING ANY SNOW SHOWERS.
EXPECT ONLY ISOLD-SCT -SHSN ON THE EAST SIDE AND NORCAL TODAY.
MOUNTAIN OBSCURATIONS WILL BE WIDESPREAD TODAY AND TONIGHT WITH
MOIST ONSHORE FLOW AND CLOUDS PILING UP AGAINST THE RANGES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 500
FEET FOR ORZ021-022.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
ORZ023>025.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ026.
CA...NONE.
PZ...STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST MONDAY
FOR PZZ356.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST EARLY
THIS MORNING FOR PZZ350-370-376.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR PZZ310.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING FOR PZZ370-376.
STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
PZZ370-376.Hazardous weather outlook, Jan 14, 5:27 PM PST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 527 PM PST SAT JAN 14 2012 ORZ021-022-160130- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 527 PM PST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM PST THIS EVENING UNTIL 10 PM PST SUNDAY FOR AREAS ABOVE 500 FEET IN ELEVATION. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023>025-160130- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS- 527 PM PST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM PST THIS EVENING UNTIL 10 PM PST SUNDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ026>028-160130- JACKSON COUNTY-SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 527 PM PST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 AM PST SUNDAY UNTIL 10 PM PST SUNDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-160130- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 527 PM PST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE EXPECTED WEDNESDAY INTO THURSDAY ALONG WITH RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STOCKTON
In the hours before
Special weather statement, Jan 15, 3:17 AM PST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 317 AM PST SUN JAN 15 2012 CAZ080>083-ORZ021>028-160000- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT...COOS BAY... NORTH BEND...REEDSPORT...COQUILLE...BROOKINGS...HARBOR... GOLD BEACH...ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND...CRATER LAKE... CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE... SISKIYOU SUMMIT 317 AM PST SUN JAN 15 2012 SEVERAL PERIODS OF HEAVY PRECIPITATION AND STRONG WINDS ARE LIKELY WEDNESDAY THROUGH FRIDAY. SNOW LEVELS WILL FLUCTUATE DURING THE PERIOD WITH VERY HEAVY SNOW EXPECTED OVER THE HIGHER ELEVATIONS AND VERY HEAVY RAIN OVER THE LOWER ELEVATIONS. VERY STRONG WINDS ARE POSSIBLE ALONG THE COAST AND COASTAL WATERS TUESDAY THROUGH WEDNESDAY WITH STRONG WINDS ON THE RIDGES AND IN THE SHASTA VALLEY. RISES IN RIVER LEVELS ARE LIKELY BY THE END OF THE WEEK AS SUCCESSIVE VERY WET SYSTEMS MOVE THROUGH THE REGION. CAZ084-085-ORZ029>031-160000- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 317 AM PST SUN JAN 15 2012 SEVERAL PERIODS OF HEAVY PRECIPITATION AND STRONG WINDS ARE LIKELY WEDNESDAY THROUGH FRIDAY. PRECIPITATION MAY START AS A MIX OF SNOW AND FREEZING RAIN AS COLD AIR REMAINS TRAPPED IN SOME VALLEYS WEDNESDAY MORNING...BUT WILL QUICKLY CHANGE OVER TO RAIN AS SNOW LEVELS RISE LATER WEDNESDAY. SNOW LEVELS WILL FLUCTUATE THURSDAY AND FRIDAY WITH VERY HEAVY SNOW EXPECTED OVER THE HIGHER ELEVATIONS AND A MIX OF RAIN AND SNOW OVER THE LOWER ELEVATIONS. VERY STRONG WINDS ARE POSSIBLE THROUGHOUT THE PERIOD...ESPECIALLY OVER THE RIDGES. WRIGHT
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:04 AM PST | Storm Watch | MFR | 36 hr | |
| Jan 15, 2:39 PM PST | Frost Advisory | MFR | Curry | 19 hr |
| Jan 15, 2:39 PM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 19 hr |
Nearby
High Wind Watches in Oregon, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.